MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Thrombus (2101); No Code Available (3191)
Date of Event 04/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
It was reported during a right leg percutaneous transluminal angioplasty (pta) procedure, there was a complication with a 5 french ansel high flex sheath that was unable to be retracted/removed from the patient.It was reported that plans were to take the patient to surgery although the patient was reported to be doing fine.The plan was to do a cut down procedure of the effected leg and remove the sheath during surgery.It was reported that the vascular surgeon had noted when pressing on the patient's groin area, a sizeable chunk of calcium.On (b)(6) 2017, the patient underwent a cut down procedure.It was noted that the calcium chunk was holding the sheath.The surgeon was able to remove and release the sheath by removing the calcium.Post procedure it was noted that due to the duration of waiting to undergo the cut down procedure, the leg had thrombosed.The patient was placed on antibiotic therapy.The physician will monitor the patient to determine when the by-pass procedure can be scheduled.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.The follow-up bypass procedure had been performed and the patient is reportedly doing okay.A review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, and quality control was conducted during the investigation.The complaint device was not returned; therefore no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the available information, it is reasonable to suggest that the leading cause to this event may be associated with the pre-existing patient condition of heavy calcification in the groin.However, a definitive root cause could not conclusively be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6561746
Report Number1820334-2017-00955
Device Sequence Number10964814
Product Code DYB
UDI-Device Identifier00827002562301
UDI-Public(01)00827002562301(17)200202(10)7643029
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-5.0-35-55-RB-HFANL0-HC
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/19/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR